# SDR 3RAA20140520001

- Difficulty date: May 19, 2014
- Submitted: May 28, 2014
- Operation: Air carrier
- Aircraft: N467CS
- Make and model: Casa C212200
- Aircraft serial: 167
- Aircraft time: 11,954 hours, 14,914 cycles
- Engine: Garrtt TPE33110R
- Engine time: 9,866 hours, 10,330 cycles
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Condition: Failed
- Location: Gearbox
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, Y
- Precautionary procedure: A

## Discrepancy

DURING A JUMP RUN, WHILE IN CRUISE, THE LT ENGINE CHIP LIGHT FLICKERED MOMENTARILY & THEN THE ENGINE SHUT DOWN.  RETURNED TO THE DEPARTURE & LANDED WITHOUT FURTHER INCIDENT.  SUSPECT CATASTROPHIC FAILURE OF THE LT ENGINE.   R & R ENGINE.  ACFT RETURNED TO SERVICE.  TEARDOWN OF FAILED ENGINE, DETERMINED THAT ONE OF THE GEARS ON THE TORQUE SENSOR DRIVE HAD A CATASTROPHIC FAILURE, BREAKING INTO THREE SECTIONS & DROPPED METAL TO THE BOTTOM OF THE GEARBOX.  THIS CAUSED THE FUEL CONTROL DRIVE TRAIN TO STOP ROTATING, SHUTTING DOWN THE ENG.  THIS PREVENTED THE SCAVENGE PUMP & OIL PUMPS FROM MOVING DEBRIS THROUGH THE REST OF THE ENGINE.
